Alert archive / Washington / Small Craft Advisories in 2012
Small Craft Advisory 971, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Apr 27, 2012, 6:37 AM PDT. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2012, 6:37 AM PDT (13:37 UTC)
- Expired
- Apr 27, 2012, 9:00 AM PDT
- In force
- 2 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
313 WHUS76 KSEW 271337 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 637 AM PDT FRI APR 27 2012 PZZ135-271600- /O.NEW.KSEW.SC.Y.0971.120427T1337Z-120427T1600Z/ PUGET SOUND AND HOOD CANAL- 637 AM PDT FRI APR 27 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT THIS MORNING. * WIND AND WAVES...SOUTH WIND 15 TO 25 KNOTS. WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ153-156-170-173-176-272145- /O.CON.KSEW.SW.Y.0037.000000T0000Z-120428T0100Z/ COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 637 AM PDT FRI APR 27 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING... * SEAS/SWELLS...WEST SWELL 10 FEET TODAY SUBSIDING TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER... BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Apr 27, 3:00 AM PDT, 3 hours 37 minutes earlier.
Area forecast discussion, Apr 27, 3:00 AM PDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 300 AM PDT FRI APR 27 2012 .SYNOPSIS...THE UPPER TROUGH OVER WESTERN WASHINGTON WILL MOVE EAST THIS MORNING AND A WEAK RIDGE WILL MOVE INLAND. SHOWER ACTIVITY WILL DECREASE AND SKIES WILL BE PARTLY SUNNY. A WEAK WEATHER SYSTEM WILL DISSIPATE AS IT MOVES INTO THE RIDGE THIS WEEKEND...AND THE RESULT WILL BE A CHANCE OF LIGHT SHOWERS AND PARTLY SUNNY DAYS. ANOTHER UPPER LEVEL TROUGH WILL DEVELOP OVER THE REGION NEXT WEEK. && .SHORT TERM...AN UPPER TROUGH MOVED INTO WESTERN WASHINGTON FROM THE OFFSHORE WATERS DURING THE NIGHT...WHILE LOW LEVEL ONSHORE FLOW CONTINUES. ISOLATED THUNDERSTORMS OVER THE FORECAST AREA ENDED FAIRLY EARLY THURSDAY EVENING AND THE AIR MASS IS STABILIZING...BUT THERE ARE STILL A FEW LIGHT SHOWERS AND A MIX OF CLOUD COVER EARLY THIS MORNING. THE FREEZING LEVEL HAS FALLEN TO AROUND 3500 FT...AND TEMPERATURES AT 2 AM WERE MOSTLY IN THE 40S. THE UPPER TROUGH WILL MOVE EAST OF THE CASCADES THIS MORNING...AND THE WEAK FLAT UPPER RIDGE CURRENTLY OVER THE OFFSHORE WATERS WILL PROGRESS INTO WESTERN WASHINGTON THIS AFTERNOON. ONSHORE FLOW WILL CONTINUE BUT WEAKEN AS A SMALL SURFACE RIDGE SHIFTS INLAND. THERE WILL STILL BE SPOTTY LIGHT SHOWERS...MAINLY OVER THE CASCADES DURING THE MORNING HOURS. IT WILL BE PARTLY SUNNY FOR THE WESTERN WASHINGTON INTERIOR AND THE SHOWERS SHOULD BE DONE BY MIDDAY. THE WEAK UPPER RIDGE WILL REMAIN OVER THE PACIFIC NORTHWEST TONIGHT THROUGH THE WEEKEND. IT WILL BE QUITE A DIRTY RIDGE...WITH THE DISORGANIZED WEATHER SYSTEM OFFSHORE ALONG 135W MOVING INTO IT TONIGHT AND SATURDAY. THE SYSTEM WILL SPLIT AS IT APPROACHES -- THE NORTHERN PORTION MOVING INTO BRITISH COLUMBIA WITH AN UPPER TROUGH...AND THE SOUTHERN PORTION TRACKING INTO NORTHERN CALIFORNIA WITH AN UPPER JET. MOST LIKELY THERE WILL BE LIGHT SHOWERS ALONG THE COAST AND OVER THE OLYMPICS...WITH JUST A CHANCE OF SHOWERS OVER THE INTERIOR. THAT SYSTEM...WHATEVER IT ACTUALLY AMOUNTS TO...WILL MOVE EAST OF THE CASCADES SATURDAY NIGHT AND THE UPPER RIDGE WILL REBUILD SLIGHTLY ON SUNDAY. LOW LEVEL FLOW WILL REMAIN WEAKLY ONSHORE TOUGH...AND THERE COULD BE RESIDUAL LIGHT SHOWERS THROUGH SUNDAY MORNING. IT SHOULD BE ANOTHER PARTLY SUNNY DAY FOR THE INTERIOR LOWLANDS WITH MORE CLOUDS AT THE COAST AND IN THE MOUNTAINS. MCDONNAL .LONG TERM...MODELS HAVE BEEN FAIRLY INCONSISTENT IN THE LONGER RANGE...ESPECIALLY WITH REGARD TO TIMING OF SYSTEMS. HOWEVER IT LOOKS PRETTY CLEAR THAT THE UPPER RIDGE WILL MOVE EAST OF THE REGION SUNDAY NIGHT...AND A SERIES OF UPPER TROUGHS WILL BRING A SHOWERY AND RELATIVELY COOL PATTERN STARTING TUESDAY IF NOT MONDAY. MCDONNAL && .AVIATION...COOL UPPER LEVEL TROUGH OVER THE AREA EARLY THIS MORNING WILL SHIFT EAST OF THE CASCADES BY LATE MORNING. LIGHT FLOW ALOFT BECOMING NORTHWESTERLY THIS MORNING. AIR MASS WEAKLY UNSTABLE ...STABILIZING AFTER 18Z. SHOWERS CONTINUING THROUGH THE MORNING HOURS WITH A DECREASING TREND MID TO LATE MORNING. A COUPLE OF CLOUD LAYERS OVER WESTERN WASHINGTON AT 10Z. IN GENERAL ONE LAYER AROUND 2500 FEET WITH ANOTHER IN THE 5000 TO 7000 FOOT RANGE. THE LOWER LAYER WILL GO BROKEN AT TIMES THIS MORNING ESPECIALLY IN THE VICINITY OF SHOWERS AND OVER THE CENTRAL AND SOUTHERN PUGET SOUND. BY LATE MORNING THE LOWER LAYER SHOULD BE COMPLETELY SCATTERED OUT WITH VFR CEILINGS AT OR ABOVE 5000 FEET IN THE AFTERNOON INTO THE EVENING HOURS. ONSHORE SURFACE GRADIENTS TODAY GOING FLAT TONIGHT AS A WEAKENING FRONT MOVES INTO THE COASTAL WATERS. MOISTURE INCREASING AT ALL LEVELS WITH MVFR CEILINGS DEVELOPING AFTER MIDNIGHT. KSEA...SCATTERED TO BROKEN DECK NEAR 2500 FEET WITH ANOTHER CLOUD LAYER AROUND 6000 FEET. 2500 FOOT LAYER SCATTERED OUT COMPLETELY LATER THIS MORNING LEAVING CEILINGS AT OR ABOVE 5000 FEET FOR THE AFTERNOON AND EVENING HOURS. SOUTHERLY WINDS 8 TO 12 KNOTS EASING THIS AFTERNOON. FELTON && .MARINE...ONSHORE GRADIENTS CONTINUING TODAY BUT WEAKENING AS SURFACE HIGH PRESSURE BUILDS OVER THE AREA. LIGHT GRADIENTS TONIGHT INLAND WITH A WEAKENING FRONT MOVING INTO THE COASTAL WATERS BY SATURDAY MORNING. FRONT DISSIPATING OVER THE COASTAL WATERS IN THE AFTERNOON. HIGH PRESSURE REBUILDING SATURDAY NIGHT INTO SUNDAY ALONG THE COAST. WINDS BELOW 20 KNOTS UNTIL SMALL CRAFT ADVISORY WESTERLIES DEVELOP IN THE STRAIT SUNDAY EVENING. STRONGER FRONT MOVING THROUGH THE WATERS ON MONDAY WITH SMALL CRAFT ADVISORY WINDS EXPECTED OVER THE COASTAL WATERS AND IN THE STRAIT. SMALL CRAFT ADVISORIES FOR HAZARDOUS SEAS REMAINING IN EFFECT TODAY FOR THE COASTAL WATERS WITH SWELLS NEAR 10 FEET. SWELLS WILL SUBSIDE BACK DOWN UNDER 10 FEET TONIGHT. FELTON && .SEW WATCHES/WARNINGS/ADVISORIES... WA...NONE. PZ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS COASTAL WATERS. && YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 2:35 PM PDT | Small Craft Advisory | SEW | 20 hr |
Nearby
Small Craft Advisories in Washington, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.